Indian Journal of Psychological Medicine
  Home | About Us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Instructions | Contact | Advertise | Submission | Login 
Users Online: 398 
Wide layoutNarrow layoutFull screen layoutHome Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2016  |  Volume : 38  |  Issue : 3  |  Page : 249-251

Risperidone induced benign intracranial hypertension leading to visual loss


1 Department of Medicine, Christian Medical College and Hospital, Vellore, Tamil Nadu, India
2 Department of Psychiatry, Christian Medical College and Hospital, Vellore, Tamil Nadu, India
3 Department of Radiology, Christian Medical College and Hospital, Vellore, Tamil Nadu, India

Correspondence Address:
Dr. Sushil Thomas Alexander
Department of Medicine, Christian Medical College and Hospital, Vellore - 632 004, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7176.183075

Rights and Permissions

Benign intracranial hypertension (BIH) is a rare but potentially serious condition causing visual loss. Occasionally, medication use has been associated with the occurrence of BIH. We report the case of a 40-year-old obese lady being treated with risperidone for schizophrenia who presented with features of BIH. We report this case, occurring for the 1st time in India, to emphasize that a commonly used atypical antipsychotic drug can rarely cause BIH leading to visual loss.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1271    
    Printed8    
    Emailed0    
    PDF Downloaded58    
    Comments [Add]    

Recommend this journal